Hail, Campbell
- When
- August 15, 3:55 PM EST to 4:10 PM EST
- Where
- Campbell County, 7 mi NW of La Follette
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.450, -84.217
Penny-size hail in the Stinking Creek area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 15, 2:18 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT MON AUG 15 2005 .SHORT TERM...(TONIGHT AND TUESDAY)...MOST CONVECTION CONTINUES TO DEVELOP ACROSS MIDDLE TN/CUMBERLAND PLATEAU REGION...AND ALSO JUST EAST OF THE TN/NC STATE LINE. MOVEMENT IS EAST OR SOUTHEAST AT AROUND 10 MPH. WITH THE WEAK COLD FRONT STILL TO OUR NORTH...I DONT EXPECT ANY ORGANIZED CONVECTION IN OUR REGION OVERNIGHT. STILL MIGHT SEE ISOLATED STRONG STORMS BRIEFLY. CARRIED CHANCE POPS ACROSS THE BOARD THIS EVENING...THEN SLIGHT CHANCE OVERNIGHT...WHICH WAS LITTLE CHANGE FROM PREVIOUS FORECAST/GRIDS. FOR TUESDAY...WEAK FRONT LOOKS TO SAG SOUTHWARD TOWARD OR INTO NRN PARTS OF THE FORECAST AREA...SO NUDGED POPS UP TO LIKELY IN THE NORTH AND CONTINUED HIGH CHANCE ELSEWHERE. FOR TEMPERATURES...WENT FOR PERSISTENCE TONIGHT AND FAVORED WARMER MAX TEMPS TUESDAY GIVEN HOW MUCH TEMPS HAVE WARMED TODAY (ABOVE 15/00Z MOS). .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...WEAKENING FRONTAL BOUNDARY REMAINS ACROSS THE REGION WEDNESDAY AND THURSDAY FOR CONTINUED CHANCE POPS. SOME DRYING EXPECTED IN THE MID AND UPPER LEVEL FRIDAY AND SATURDAY WITH A RIDGE BUILDING IN. AS SUCH... EXPECT NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION. A FRONT PUSHES INTO THE THE REGION ON SUNDAY AND MONDAY. CONFIDENCE IS LOW WITH TIMING AND STRENGTH OF THIS FEATURE AND WILL KEEP POPS NEAR 20 TO 30 PERCENT. GUIDANCE TEMPS LOOK GOOD AND WILL KEEP FORECAST NUMBERS CLOSE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 93 72 89 / 30 50 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 90 70 88 / 30 50 40 30 OAK RIDGE, TN 71 90 70 87 / 30 50 40 30 TRI CITIES AIRPORT, TN 68 86 68 85 / 40 60 50 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TG/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT MON AUG 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-161000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES THROUGHOUT THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. HW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 S SPRING CITY 35.67N 84.86W
08/13/2005 RHEA TN UTILITY COMPANY
SECOND TREE AND POWER LINES DOWN ALONG TWIN OAK RD.
LOCATED ONE MILE SOUTH OF SPRING CITY. REPORTED BY
VOLUNTEER ELECTRIC.
&&
GRCThe Knoxville radar (KMRX), 79 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
1 hail. Local standard time, as filed.
Penny-size hail in the Stinking Creek area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470642.